Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 39, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Apr 1, 2009, 9:19 AM CDT for Covington County, Crenshaw County, Escambia County, Alabama. It took effect at Apr 1, 2009, 12:11 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2009, 9:19 AM CDT (14:19 UTC)
- In effect from
- Apr 1, 2009, 12:11 PM CDT
- Expired
- Apr 1, 2009, 9:52 PM CDT
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties Covington County, AL, Crenshaw County, AL, Escambia County, AL
The river
Written for the forecast point Conecuh River at River Falls (RVFA1). The gauge peaked at 36.64 ft at Apr 1, 2009, 8:00 PM CDT.
- Action stage
- 32 ft
- Minor stage
- 37 ft
- Moderate stage
- 43 ft
- Major stage
- 52 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02372430, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 011419 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 919 AM CDT WED APR 01 2009 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... CONECUH RIVER AT RIVER FALLS AFFECTING COVINGTON...CRENSHAW AND ESCAMBIA COUNTIES. .HEAVY RAINFALL IS FORECAST TO OCCUR OVER THE NEXT 24 HOURS. AS A RESULT... RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT. IT IS EMPHASIZED THAT THE FOLLOWING FORECAST IS BASED ON THE EXPECTED RAINFALL DURING THE NEXT 24 HOURS. IF LESS RAINFALL OCCURS... IT MAY BE NECESSARY TO REVISE THIS STAGE FORECAST DOWNWARD. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC039-041-053-021419- /O.NEW.KMOB.FL.W.0039.090401T1711Z-090402T1500Z/ /RVFA1.1.ER.090401T1711Z.090402T0000Z.090402T0900Z.NO/ 919 AM CDT WED APR 01 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE CONECUH RIVER AT RIVER FALLS * FROM THIS AFTERNOON UNTIL THURSDAY MORNING * AT 8AM WEDNESDAY THE STAGE WAS...35.3 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 37.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 38.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * AT 38.0 FEET...FLOODING OF FARMLANDS IN THE AREA WILL SUBSIDE AS THE RIVER DROPS BELOW 37 FEET. $$
1 follow-up statement
000 WGUS84 KMOB 020252 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 952 PM CDT WED APR 01 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... CONECUH RIVER AT RIVER FALLS AFFECTING COVINGTON...CRENSHAW AND ESCAMBIA COUNTIES. .RECENT HEAVY RAINS HAD CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC039-041-053-020322- /O.CAN.KMOB.FL.W.0039.000000T0000Z-090402T1500Z/ /RVFA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 952 PM CDT WED APR 01 2009 THE FLOOD WARNING IS CANCELLED FOR THE CONECUH RIVER AT RIVER FALLS * AT 08PM WEDNESDAY THE STAGE WAS 36.6 FEET * FLOOD STAGE IS 37.0 FEET * THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 1, 4:31 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 1, 4:31 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
431 AM CDT WED APR 1 2009
.SHORT TERM...TODAY AND TONIGHT...A COLD FRONT WILL MOVE THROUGH THE
REMAINDER OF THE AREA AND STALL OVER THE NORTHERN GULF TODAY. THE
FRONT WILL PUSH NORTHWARD LATE TONIGHT AHEAD OF THE NEXT APPROACHING
COLD FRONT. THE BEST CHANCE OF POPS THROUGH TONIGHT WILL REMAIN
SOUTH AND EAST OF I-65. KEPT CLOUD COVER SOUTH AND EAST OF I-65
TODAY AND INCREASED CLOUD COVER AREA WIDE FOR TONIGHT. TEMPERATURES
TODAY WILL SLIGHTLY BELOW SEASONABLE WITH SOME DRIER AIR FILTERING
INTO THE AREA. MILDER TEMPERATURES EXPECTED TONIGHT AHEAD OF THE
WARM FRONT AS MOISTURE INCREASES. SOME AREAS WILL CONTINUE TO
EXPERIENCE FLOODING NEAR RIVERS...STREAMS AND LOW LYING AREAS IN
SOUTHEAST MISSISSIPPI...SOUTHERN ALABAMA AND THE WESTERN FLORIDA
PANHANDLE THROUGH TONIGHT. FOR THE LATEST INFORMATION ON RIVER
CONDITIONS AND FORECASTS...REFER TO THE ADVANCED HYDROLOGIC
PREDICTION SERVICE (AHPS) WEB SITE:
AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=MOB
/04
FOR THURSDAY INTO FRIDAY NIGHT...A POTENTIALLY DANGEROUS EVENT IS
UNFOLDING FOR THE FORECAST AREA ON THURSDAY WHICH HAS EXCELLENT
CONTINUITY OVER THE LAST SEVERAL GFS RUNS. A DEEPENING SURFACE LOW
MOVES FROM OKLAHOMA THURSDAY MORNING EASTWARD TO THE MID MISSISSIPPI
RIVER VALLEY BY 00Z FRIDAY THEN OCCLUDES WHILE HEADING GENERALLY
ALONG THE OHIO RIVER VALLEY FRIDAY NIGHT. THE 850 MB FLOW INCREASES
TO NEAR 50 KNOTS AHEAD OF THE SQUALL LINE WITH A WELL DEFINED
VEERING PROFILE THROUGH THE LOWEST 5 KFT...RESULTING IN 0-1 KM
HELICITIES OF 150-300 M2/S2. DRY AIR WILL ALSO BE PRESENT ABOVE 800
MB...RATHER LOW IN THE ATMOS ACTUALLY...RESULTING IN WET BULB ZERO
HEIGHTS OF 9 KFT. A SQUALL LINE IS ANTICIPATED TO ADVANCE ACROSS
THE CENTRAL GULF COASTAL STATES THURSDAY MORNING THEN MOVE RAPIDLY
ACROSS THE FORECAST AREA THURSDAY AFTERNOON INTO EARLY THURSDAY
EVENING. ISOLATED SUPERCELLS ARE ANTICIPATED TO DEVELOP OVER THE
AREA DURING THE DAY AHEAD OF THE SQUALL LINE. THE DAYTIME TIMING
ALLOWS FOR SURFACE BASED CAPES OF 1500-2500 J/KG THANKS IN PART TO
UNSEASONABLY WARM TEMPERATURES NEAR 80. ALL OF THESE INGREDIENTS
PORTEND A DANGEROUS EVENT WITH SUPERCELLS CAPABLE OF THE FULL SUITE
OF SEVERE WEATHER. SPC HAS A MODERATE RISK OUT FOR THE FORECAST
AREA AND EXPECTS A SIGNIFICANT OUTBREAK OF SEVERE STORMS ACROSS THE
REGION...INCLUDING THE POTENTIAL FOR STRONG LONG TRACK TORNADOES AND
WIDESPREAD DAMAGING WIND. THE DRY AIR ALOFT EXTENDING SO FAR
DOWN...800 MB OR SO...IS THE ONLY LIMITING FACTOR APPARENT AT THIS
TIME AND PORTENDS THAT THE SUPERCELLS AHEAD OF THE SQUALL LINE AND
ALONG THE SQUALL LINE MAY BE SCATTERED IN NATURE. REGARDLESS...ALL
SUPERCELLS THAT DO DEVELOP WILL MORE THAN LIKELY BECOME SEVERE. AM
GOING TO PUT SEVERE STORM WORDING IN FOR THE AFTERNOON AND EARLY
EVENING HOURS. DRY CONDITIONS AND MORE SEASONABLE TEMPERATURES
FOLLOW FOR FRIDAY AND FRIDAY NIGHT AS RIDGING MOVES ACROSS THE AREA.
/29
&&
.LONG TERM...SATURDAY THROUGH TUESDAY...DRY CONDITIONS AND
SEASONABLE TEMPERATURES CONTINUE FOR SATURDAY AS AN UPPER LEVEL
RIDGE AXIS MOVES ACROSS THE REGION IN ADVANCE OF THE NEXT STRONG
SYSTEM DEVELOPING OVER THE CENTRAL PLAINS. THIS NEXT SYSTEM
ADVANCES EASTWARD TO THE OHIO RIVER VALLEY ON SUNDAY AND BRINGS A
COLD FRONT THROUGH THE FORECAST AREA. A RETURN FLOW DEVELOPS ON
SUNDAY AHEAD OF THE FRONT AND RAISES PRECIPITABLE WATER VALUES UP TO
NEAR 1.5 INCHES BY SUNDAY MORNING WITH MILD TEMPERATURES ON SUNDAY.
THE REMNANTS OF THURSDAYS FRONTAL BOUNDARY IS EXPECTED TO BE
LINGERING OVER THE CENTRAL GULF AND RETURN NORTHWARD AS A WARM FRONT
SATURDAY NIGHT INTO SUNDAY. ITS UNCERTAIN AT THIS TIME IF THE WARM
FRONT WILL PROVIDE A FOCUS FOR ADDITIONAL CONVECTIVE ACTIVITY OVER
THE NORTHERN GULF OR FURTHER NORTHWARD INTO THE FORECAST AREA. THE
GFS CURRENTLY FAVORS THE FORMER BUT WILL NEED TO MONITOR FOR NOW.
WILL HAVE SMALL POPS SATURDAY NIGHT FOR ISENTROPIC LIFT GENERATING
ISOLATED CONVECTION THEN SCATTERED POPS FOR SUNDAY AND SUNDAY NIGHT
AS THE FRONT MOVES THROUGH. DRY CONDITIONS AND COOLER/MORE
SEASONABLE TEMPERATURES FOLLOW FOR MONDAY THROUGH TUESDAY NIGHT AS
RIDGING MOVES ACROSS THE REGION AND YET ANOTHER STRONG SYSTEM
DEVELOPS OVER THE PLAINS. /29
&&
.MARINE...A MODERATE TO STRONG OFFSHORE FLOW CAN BE EXPECTED IN THE
WAKE OF THE COLD FRONT THROUGH THIS MORNING. HAVE GONE AHEAD AND
CANCELED THE SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS AS WINDS
ARE CURRENTLY WELL BELOW CRITERIA AND ARE ANTICIPATED TO REMAIN
BELOW 20 KNOTS WITH THE FRONTAL PASSAGE THIS MORNING. WILL HAVE A
SMALL CRAFT EXERCISE CAUTION IN PLACE INSTEAD. THE FLOW WILL BECOME
EAST LATER TODAY THEN BECOME SOUTHEAST TONIGHT. A STRONG SOUTHERLY
FLOW IS EXPECTED BY THURSDAY EVENING IN ADVANCE OF ANOTHER COLD
FRONT APPROACHING FROM THE WEST. THE SECOND COLD FRONT IS EXPECTED
TO MOVE ACROSS THE MARINE AREA EARLY FRIDAY MORNING. A LIGHT TO
MODERATE OFFSHORE FLOW IS EXPECTED THROUGH LATE FRIDAY. THE FLOW
WILL BECOME EAST TO SOUTHEAST ON SATURDAY AND SOUTHERLY BY SUNDAY.
/04
&&
.FIRE WEATHER...NO CONCERNS. /29
&&
.AVIATION...12 ISSUANCE...THIS MORNINGS LIFR/IFR CONDITIONS SHOULD
IMPROVE BY MID MORNING...AROUND 15Z...AS DRIER AIR FILTERS INTO THE
AREA. VFR AND AT TIMES MVFR CONDITIONS ARE EXPECTED TO PREVAIL FOR
THE REST OF THE DAY. A WARM FRONT IN THE NORTHERN GULF IS EXPECTED
TO ADVANCE NORTHWARD WEDNESDAY EVENING WHICH WILL BRING SHOWERS AND
THUNDERSTORMS...ALONG WITH PATCHY FOG...TO THE TERMINAL SITES.
CEILINGS AND VISIBILITIES ARE EXPECTED TO LOWER ON WEDNESDAY NIGHT
AROUND 02/03Z AS SHOWER/STORM ACTIVITY BEGINS TO INCREASES. /04
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 71 63 80 54 / 20 50 50 20
PENSACOLA 70 62 76 58 / 50 70 60 30
DESTIN 70 62 72 60 / 50 70 60 40
EVERGREEN 70 60 75 55 / 20 50 60 40
WAYNESBORO 71 57 77 48 / 05 40 60 30
CAMDEN 71 58 74 52 / 10 50 70 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
29 EVERSOLE
04 CACERESHazardous weather outlook, Apr 1, 5:28 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 528 AM CDT WED APR 1 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-021200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 528 AM CDT WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A WEAK...STATIONARY FRONTAL BOUNDARY WILL BE DRAPED NEAR THE COAST TO OFFSHORE IN THE NEAR TERM...WHILE A SERIES OF UPPER LEVEL DISTURBANCES PASS EASTWARD OVER THE DEEP SOUTH. THE GREATER CHANCE FOR THUNDERSTORMS TODAY WILL BE ALONG THE GULF COAST TO OVER THE ALABAMA AND WESTERN FLORIDA COASTAL WATERS. THERE IS A CONTINUED RISK OF GENERALLY ISOLATED STRONG TO SEVERE THUNDERSTORMS. MARINERS SHOULD ESPECIALLY CHECK ON THE VERY LATEST CURRENT WEATHER TRENDS AND FORECASTS BEFORE HEADING OUT...AS STORMS COULD BE MORE INTENSE OVER THE OPEN GULF WATERS. RIVER FLOODING CONTINUES FOR MANY AREA RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT APPROACHES THE LOWER MISSISSIPPI RIVER VALLEY ON THURSDAY. THERE ARE INDICATIONS THAT A SIGNIFICANT EVENT OF SEVERE THUNDERSTORMS WILL EVOLVE OVER THE DEEP SOUTH AND SPREAD EASTWARD INTO THE FORECAST AREA THURSDAY AND CONTINUE THROUGH THE EVENING. AS THE FRONT BRINGS INCREASED LIFT TO THE AREA...AN ASSESSMENT OF THE ENVIRONMENTAL INSTABILITY...TEMPERATURE...MOISTURE...AND WIND PROFILES FAVOR THE POTENTIAL OF LONG TRACK AND STRONG TORNADOES IN ANY DISCRETE SUPERCELLS ALONG WITH LARGE HAIL. WIDESPREAD DAMAGING STRAIGHT LINE WINDS ARE LIKELY WITHIN LINES OF STORMS. STAY TUNED FOR FURTHER UPDATES. STRONG SOUTHERLY FLOW SETS UP THURSDAY IN ADVANCE OF THE FRONT. STRONG WINDS IN COMBINATION WITH TIDAL RANGES FROM 1.5 TO 2 FEET AND AN OUTGOING TIDE THROUGH THE LATE AFTERNOON MAKES FOR A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG AREA SHORES. HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT ARE EXPECTED THURSDAY INTO FRIDAY MORNING. MANY AREA RIVERS WILL CONTINUE TO BE IN FLOOD THROUGH THE REMAINDER OF THE WEEK. AS A COLD FRONT MOVES ACROSS THE DEEP SOUTH SUNDAY INTO MONDAY...IT IS POSSIBLE THAT ANOTHER ROUND OF SEVERE WEATHER COULD OCCUR WITH IT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD STAY ON ALERT FOR POSSIBLE ACTIVATION THROUGH TONIGHT DUE TO ISOLATED OCCURRENCES OF SEVERE THUNDERSTORMS. DUE TO AN INCREASED THREAT FOR SEVERE WEATHER THURSDAY...ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS EXPECTED TO BE REQUIRED. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:11 PM CDT | River Flood Warning | MOB | Covington, Crenshaw, Escambia | 8 hr |
| Mar 31, 7:11 PM CDT | River Flood Warning | MOB | Covington, Escambia | 50 hr |
| Mar 31, 8:59 PM CDT | River Flood Warning | MOB | Baldwin | 57 hr |
| Mar 31, 8:59 PM CDT | River Flood Warning | MOB | Baldwin | 13 hr |
| Mar 31, 11:29 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 46 min |
| Apr 1, 12:17 AM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 15 min |
| Apr 1, 5:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Apr 1, 8:00 AM CDT | Small Craft Advisory | MOB | 5 hr | |
| Apr 1, 12:28 PM CDT | Areal Flood Warning | MOB | Covington | 24 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.